Acute respiratory failure due to daptomycin induced eosinophilic pneumonia

Elias Kakish, Ann M. Wiesner, P. Shane Winstead, Eric S. Bensadoun

Research output: Contribution to journalArticlepeer-review

22 Scopus citations

Abstract

Daptomycin is an antibiotic that is being used with increasing frequency for the treatment of methicillin resistant Staphylococcus aureus (MRSA) infections. We report a 65-year-old male patient with vertebral osteomyelitis due to MRSA who developed acute respiratory failure secondary to eosinophilic pneumonia after starting daptomycin therapy. Bronchoscopy showed a bronchoalveolar lavage (BAL) with 33% eosinophilia and the transbronchial biopsies revealed organizing pneumonia with many eosinophils. The patient responded rapidly to drug cessation and steroid therapy. Eosinophilic pneumonia is a rare but potentially serious complication of daptomycin therapy that, if recognized early, responds quickly to drug cessation and steroid therapy.

Original languageEnglish
Pages (from-to)235-237
Number of pages3
JournalRespiratory Medicine CME
Volume1
Issue number3
DOIs
StatePublished - 2008

Keywords

  • Acute respiratory failure
  • Antibiotic
  • Drug induced
  • Eosinophilic lung disease
  • Eosinophilic pneumonia

ASJC Scopus subject areas

  • Pulmonary and Respiratory Medicine

Fingerprint

Dive into the research topics of 'Acute respiratory failure due to daptomycin induced eosinophilic pneumonia'. Together they form a unique fingerprint.

Cite this